Ask a doctor

Why Am I Having So Much Pain/swelling at Night?

I had my TT exactly 7 days ago. When my drains were removed on Wed., I was outfitted with a binder that is causing me so much pain. I'm currently swollen to 31" squeezed into a 28" binder. I hurt! This thing is killing me! Every night at about 1 am I wake up and have to pull this thing off me b/c my stomach is so hot and swollen. I put on running shorts and a tight 1 piece bathing suit because I don't have anything else at the moment. Why am I waking up at again at 4am with the most discomfort?

Doctor Answers (4)

Surgical Garment Discomfort

+2

I agree that your garment may be too tight. Follow up with your surgeon and I'm sure they will give you a new garment. I recommend to my patients Spanx or something along those lines. They tend to be more comfortable and easier for patients. 


Orlando Plastic Surgeon
4.5 out of 5 stars 39 reviews

Pain after Tummy Tuck

+2

Your garment may be too tight. I recommend following up with your plastic surgeon for further instructions and to make sure there aren't any other complications.

Leo Lapuerta, MD
Houston Plastic Surgeon
4.5 out of 5 stars 23 reviews

Excessive swelling after abdominoplasty might be related to a deep fluid collection.

+1

There can be a great deal of normal swelling a week after in abdominoplasty. However one thing that needs to be ruled out is a collection of serum or blood deep to the abdominoplasty flap. This is a task for your plastic surgeon.

Vincent N. Zubowicz, MD
Atlanta Plastic Surgeon
4.5 out of 5 stars 8 reviews

You might also like...

Why Am I Having So Much Pain/swelling at Night?

+1

WHY?? Please call and discuss this issue with your chosen surgeon. Very hard to respond without examine you. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.